Accutane: Journalist seeks interviewees for isotretinoin side effects research, UK issues drug safety update and Cosmo magazine covers devastating persistent effects

Accutane: Journalist seeks interviewees for isotretinoin side effects research, UK issues drug safety update and Cosmo magazine covers devastating persistent effects

Accutane (isotretinoin) shares potent 5-alpha reductase inhibiting properties with finasteride and can cause a syndrome that can be apparently identical to Post Finasteride Syndrome. Reported persistent effects include libido loss, erectile dysfunction, depression, suicidal ideation, anxiety, panic attacks, penile shrinkage, gynecomastia, muscle atrophy, cognitive impairment, insomnia, severely dry skin and tinnitus. The condition often has a radical and extreme impact on victims and their families, causing job losses, the breakup of marriages and romantic relationships, whilst also being linked to suicides.

Independent writer Louisa Cavell is right now seeking contact from Accutane users who suffer persistent side effects. If you are affected by the lasting or post-drug effects of Accutane, you can get in contact with Louisa by reaching out to louisa.cavell@city.ac.uk.

As you may be aware, Finasteride also received an MHRA safety update regarding suicidal ideation and severe depression last year, adding to the steadily materialising picture of a similar and extremely unusual clinical profile shared by these persistent drug-induced conditions. This link has also been recognised in a recent publication in the International Journal of Risk & Safety in Medicine regarding 300 cases of enduring sexual dysfunction following the use of antidepressants, finasteride and isotretinoin.

In the media, Cosmopolitan Magazine have published an article exploring the devastating effect Roaccutane is having on the sex lives of thousands of women. Instead of increasing their self-esteem by getting rid of acne, confidence can in fact plummet beyond repair, and it may not have to do with acne at all. Amongst other cases, the article talks of Sarah, a young woman whose sex life came to a standstill once she started treating her face for acne with Roaccutane. Before that everything was great, except for her own insecurities caused by acne which she had experienced for a large part of her life. As reported in her interview for Cosmopolitan: “My sex life ground to a halt after a few months of being on it, and it took years for sex to stop being painful.” The worst thing is that even nine years after she can still feel the consequences.
 
Due to the ostensible connection in persistent symptoms and potentially attributable similarities in antiandrogenic pharmacological action, the propeciahelp forum encourages accutane users suffering the consequences after stopping to sign up and share their story.

Notable Replies

  1. Thank you admin for this post, I will be emailing her now as i think its absolutely essential to get these conditions heard! I will share this over at acne.org for the guys who may not see it, we need all the people we can get on this one.

  2. Youre welcome @devolution. We hope to share more news soon. For some reason this paragraph in the blog post wasn’t included in this companion topic:

    In safety news, the UK’s medicines regulator recently added “Problems getting or maintaining an erection and lower libido” to the drug information leaflet.

    As you may be aware, Finasteride also received an MHRA safety update regarding suicidal ideation and severe depression last year, adding to the steadily materialising picture of a similar and extremely unusual clinical profile shared by these persistent drug-induced conditions. This link has also been recognised in a recent publication in the International Journal of Risk & Safety in Medicine regarding 300 cases of enduring sexual dysfunction following the use of antidepressants, finasteride and isotretinoin.

  3. This is a big deal. Accutane people need to get on this. Our health condition is not acceptable. Are you going to accept erectile dysfunction the rest of your life?

    These are ways you can help immediately, right NOW:

    1. Email journalist Louisa Cavell with your situation and support. Louisa’s doing important work.
    2. Post the link to this thread anywhere with post-Accutane people
    3. Post up your experience on this board
    4. Get everyone you can to register here; we need NUMBERS

    The person to fix this is not some other guy. It is you. And together we CAN solve this.

  4. Cool - definitely do email Louisa. By the way - can you do a favour? Post up the link to Propeciahelp.com – and tell everyone over at acne.org to register here. This is where the action is and where we will solve this.

  5. Hey Pete, i emailed her but haven’t gotten a reply, i hope she responds, i will make a post over at acne.org now.

Continue the discussion at forum.propeciahelp.com

4 more replies

Participants

Close Menu